Adverse granulomatous reaction after cosmetic dermal silicone injection

Xavier Bigatà, Miquel Ribera, Isabel Bielsa, Carlos Ferrándiz

Research output: Contribution to journalArticleResearchpeer-review

109 Citations (Scopus)

Abstract

BACKGROUND. Various alloplastic injectable implants have been developed for soft tissue augmentation without surgery, but different local or systemic adverse reactions have limited their use for cosmetic purposes. OBJECTIVE. To examine the problems associated with silicone injection. METHODS. Case report and literature review. RESULTS. We describe an adverse granulomatous reaction after the injection of liquid silicone for lip augmentation, causing facial disfigurement. Although the initial response to steroids was poor, after 3 years of follow-up the nodules have almost disappeared spontaneously. CONCLUSION. We advise that silicone injection be performed solely oy trained physicians using medical-grade silicone or consider other injectable materials.
Original languageEnglish
Pages (from-to)198-200
JournalDermatologic Surgery
Volume27
DOIs
Publication statusPublished - 3 Mar 2001

Fingerprint Dive into the research topics of 'Adverse granulomatous reaction after cosmetic dermal silicone injection'. Together they form a unique fingerprint.

Cite this